Anti Depressant For Seven Years

1790 Words8 Pages
I have taken the anti-depressant Paxil for seven years. This summer I began a gradual tapering off the anti-depressant medication. Each time that I have tried to quit taking paxil, I experience acute dizziness. Doctors call this Anti-Depressant Discontinuation Syndrome. I call it miserable. As I enter my sixth week weaning off from the paxil, I 'm noticing more and more problems with dizziness, vertigo, balance and nausea. It is compounded by heat, humidity and allergy issues. The last time I missed several doses of paxil, I had an acute attack of dizziness, nausea, disorientation, hallucinations and violent half awake dreams. The doctor diagnosed it as BPPV (Benign Paroxysmal Positional Vertigo). I was prescribed an anti-histamine which…show more content…
Any eye or head movement causes a violent chain reaction of dizziness, sensations of swimming vision and mini tremors of shock waves of the brain. Needless to say this terrific dizziness sets off waves of nausea as well. Even lying down, with eyes closed the swimming vision continues. Doctors mention that many people mistake these withdrawal symptoms as a return of symptoms masked by the Paxil or anti-depressant. Many return to the medication to prevent the symptoms. Managing this antidepressants discontinuation syndrome and concomitant dizziness and vertigo isn 't easy. I have read that it can take several months to a year to be rid of them. For more information on at-home therapeutic techniques for coping with Anti-depressant Discontinuation syndrome and the dizziness it causes, visit me at www.healthhelp4u.blogspot.com.
Depression Realism - Self delusionI made a lot of important decisions in my life when the situations were most demanding. There was little time to indulge in research. I had to make assumptions and submit entirely to Almighty and make the decision. And surprisingly, those decisions have had a life changing effect, for the better. Dealing with a break up and taking exams at the same time, going through times when nobody seems to understand or give me any moral support. Decisions that I made during these times were made under so much depression and the state of mind I can 't imagine at the moment or going
Get Access